Alert archive / Delaware / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

July 9, 2016New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 9, 2016, 5:31 PM EDT for New Castle County, Delaware. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 5:31 PM EDT (21:31 UTC)
Expired
Jul 9, 2016, 6:00 PM EDT
In force
29 min
Issued by
NWS Philadelphia/Mount Holly

County New Castle County, DE

The radar

The Dover AFB radar (KDOX), 84 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WWUS81 KPHI 092131
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT SAT JUL 9 2016
 
DEZ001-MDZ008-NJZ016-017-PAZ102-092200-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-EASTERN CHESTER-
531 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...EAST
CENTRAL CECIL...WESTERN GLOUCESTER...WESTERN SALEM AND SOUTHERN
CHESTER COUNTIES...

AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GREENVILLE TO BRANTWOOD TO HOLLYWOOD BEACH...AND
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...PENNSVILLE...CARNEYS
POINT...
ELSMERE...NEW CASTLE...PENNS GROVE...SALEM...DELAWARE
CITY...NEWPORT...
CAYOTS...HANCOCKS BRIDGE...BEAR...WILMINGTON MANOR...BOHEMIAS
MILLS...
HOCKESSIN...HOPE CREEK AND PORT PENN.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3960 7587 3981 7570 3976 7540 3944 7546
      3944 7548 3946 7554 3957 7551 3961 7557
      3971 7550 3972 7551 3962 7561 3951 7556
      3946 7559 3942 7555 3942 7572 3951 7599
      3953 7599
TIME...MOT...LOC 2130Z 277DEG 17KT 3977 7564 3956 7578 3952 7590 
$$

JRK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:58 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 9, 3:58 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 PM EDT SAT JUL 9 2016

.SYNOPSIS...
A cold front will slide through our region tonight. Beginning Sunday,
high pressure will slowly build towards our region, shifting over
our region by Monday and off shore by Tuesday night. A warm front
lifts through our region Wednesday, bringing hot and humid
conditions for Thursday. Another cold front may arrive Friday or
Friday night.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At 19Z, the backdoor front was located along a line from central
Delmarva into Berks County, PA. Thunderstorms were firing along
this feature, and moving east-southeast. This front will move to the
northeast as a warm front this evening, with portions of the Lehigh
Valley and southern NJ getting into the warm sector. From these
points south, we have continued enhanced wording in the forecast and
Hazardous Weather Outlook for gusty winds and hail. Although the
primary threat is gusty winds, we cannot rule out marginally severe
hail in more robust cells closer to the front. There is also the
potential for heavy downpours, with a consensus of the short range
and high resolution guidance suggesting the greatest threat along a
corridor from the Lehigh Valley into southern NJ.

With the loss of instability and drier air advecting into the area,
convection should end by midnight. We expect another round of low
clouds tonight, particularly over portions of the Lehigh Valley and
northern NJ. In addition, our local tools suggest some patchy fog
over this area as well, as near-surface winds may decouple enough,
therefore, it was included in the forecast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A partly sunny day is expected with lower humidity values. As a
mid-level disturbance moves by to the north, there continues to
be a chance of late morning and afternoon showers, with a rumble
of thunder possible, mainly north of I-80. Temperatures will be
at seasonable levels with west-northwest winds gusting to 20 mph.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Monday and Tuesday...Although we will still be near normal, if not
slightly above normal on Tuesday, the start of the work week will
feel considerably more comfortable than what we have seen lately.
The surface high building over the region will keep conditions
mostly dry through this period, and dew points should stay at more
comfortable levels. A warming trend is possible on Tuesday as 1000
to 500 mb thicknesses increase in response to the approaching upper
level ridge.

Wednesday...As the surface high shifts further offshore, southerly
return flow develops, resulting in considerable moisture advection.
A warm front is expected to lift through the region, although its
effects on Wednesday may be muted on the Coastal Plains as onshore
flow could keep a cool marine layer in place form much of the day.
Additionally, an upper level short wave trough will approach from
the west late in the day on Wednesday. The combination of increasing
moisture and synoptic scale lift ahead of the trough will result in
increasing precip chances especially late in the day and for
locations generally west of the fall line.

Thursday through Saturday...with the maritime Tropical air mass in
place, our region returns to a hot and humid pattern. Heat index
values near 100 degrees and thunderstorms will be possible Thursday
and Friday. Another cold front may arrive as early as late Friday,
but models have backed off on just how far south the front will get
before stalling. If it does reach our region, Saturday will likely
be back to near normal temperatures. Otherwise, it may be similar to
the previous two days.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...MVFR/IFR at times with evening showers and thunderstorms.
MVFR is possibly as low clouds advect into the region, and we cannot
rule out patchy fog as well.

Saturday...VFR after low clouds clear out early in the morning. Similar
to Friday, MVFR/IFR possible in afternoon showers and
thunderstorms.

Outlook...

Sunday through Tuesday...Mostly VFR conditions expected.

Wednesday...Isolated to scattered thunderstorms are possible during
the afternoon across the region. Low stratus is possible for the
Coastal Plains TAF sites (KMIV, KACY) especially in the morning.

Thursday...Scattered showers and thunderstorms will be possible
through the day, otherwise mostly VFR conditions are expected.

&&

.MARINE...
Winds and seas should remain well below Small Craft Advisory criteria
Friday night into Saturday.

Outlook...

Monday through Thursday...winds and seas should stay below SCA
criteria through this period.

RIP CURRENTS: Based on the expected wind, wave and swell conditions,
we are anticipating a low risk for the development of dangerous
rip currents for Saturday along the New Jersey shore and at the
Delaware Beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Franck
Short Term...Franck
Long Term...Johnson
Aviation...Franck/Johnson
Marine...Franck/Johnson
Hazardous weather outlook, Jul 9, 4:02 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SAT JUL 9 2016

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-102015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEDNESDAY THROUGH FRIDAY...HEAT INDICES EACH AFTERNOON ARE
FORECAST TO BE AROUND 100 DEGREES, HOWEVER THIS WILL DEPEND ON
HOW MUCH LOW-LEVEL MOISTURE IS IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>025-
027-PAZ054-055-060>062-101-103-105-102015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-102015-
EASTERN MONMOUTH-COASTAL OCEAN-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS THROUGH THIS
EVENING.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EVENING COULD PRODUCE LOCALLY STRONG WIND GUSTS ESPECIALLY
NEARSHORE AND FOR DELAWARE BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 2:40 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT SAT JUL 9 2016

PAZ101-102-091930-
WESTERN CHESTER-EASTERN CHESTER-
240 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTER
COUNTY...

AT 239 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HONEY BROOK TO PARADISE...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COATESVILLE...DOWNINGTOWN...PARKESBURG...HONEY BROOK...
CHESTER SPRINGS...COCHRANVILLE...GLENMOORE...LIONVILLE-MARCHWOOD...
LIONVILLE...ATGLEN...SOUTH COATESVILLE...CHRISTIANA...MODENA...
THORNDALE AND EXTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4004 7593 4010 7594 4012 7590 4009 7549
      3985 7584 3990 7600 3992 7600 3993 7598
      3995 7600
TIME...MOT...LOC 1839Z 280DEG 16KT 4011 7589 3998 7611

ROBERTSON
Special weather statement, Jul 9, 3:13 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT SAT JUL 9 2016

DEZ003-004-092015-
DELAWARE BEACHES-INLAND SUSSEX-
313 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR GEORGETOWN OR 13
MILES WEST OF DEWEY BEACH...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MILLSBORO...MILTON AND LONG NECK.

WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SLOW-MOVING
STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS. LOCALIZED RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE OVER 15 MILES AWAY FROM A THUNDERSTORM AND
THREATEN THE DELAWARE BEACHES SHORTLY. FOR YOUR SAFETY...MOVE OFF
THE BEACH AND SEEK SHELTER INDOORS.

LAT...LON 3856 7529 3874 7547 3882 7540 3872 7507
      3867 7507 3869 7514 3864 7513 3862 7508
      3866 7507 3866 7506 3861 7506 3859 7521
      3858 7507 3860 7506 3854 7505
TIME...MOT...LOC 1912Z 316DEG 7KT 3873 7537

JRK
Special weather statement, Jul 9, 4:11 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT SAT JUL 9 2016

DEZ001-NJZ016-021-092045-
NEW CASTLE-SALEM-CUMBERLAND-
411 PM EDT SAT JUL 9 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NEW CASTLE...
SOUTHWESTERN SALEM AND WESTERN CUMBERLAND COUNTIES...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR PORT PENN...OR NEAR
MIDDLETOWN...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...SALEM...ALLOWAY...QUINTON...SAINT GEORGES...HANCOCKS
BRIDGE...
HOPE CREEK...MOUNT PLEASANT...NEWPORT MEADOWS...PORT PENN AND ODESSA.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3956 7572 3956 7557 3950 7558 3951 7556
      3949 7553 3956 7552 3955 7533 3937 7535
      3940 7545 3944 7546 3946 7554 3949 7555
      3949 7558 3946 7559 3942 7555 3947 7574
TIME...MOT...LOC 2011Z 282DEG 13KT 3950 7563

JRK
Special weather statement, Jul 9, 4:47 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT SAT JUL 9 2016

DEZ001-NJZ016-017-021-PAZ102-092130-
NEW CASTLE-SALEM-CUMBERLAND-GLOUCESTER-EASTERN CHESTER-
447 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...WEST
CENTRAL GLOUCESTER...SALEM...NORTHWESTERN CUMBERLAND AND SOUTHEASTERN
CHESTER COUNTIES...

AT 446 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PENNS GROVE TO NEAR HOPE CREEK...AND MOVING SOUTHEAST
AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BRIDGETON...GLASSBORO...PENNSVILLE...CARNEYS
POINT...ELSMERE...
NEW CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...QUINTON...
SWEDESBORO...DELAWARE
CITY...ELMER...NEWPORT...GREENWICH...SHILOH...ARDEN
AND HANCOCKS BRIDGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3984 7561 3972 7515 3955 7516 3931 7523
      3934 7537 3944 7546 3946 7554 3957 7551
      3962 7557 3966 7552 3972 7551 3962 7561
      3959 7556 3959 7557 3946 7559 3937 7552
      3939 7562 3975 7575
TIME...MOT...LOC 2046Z 302DEG 15KT 3972 7544 3943 7552

JRK
Special weather statement, Jul 9, 4:48 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT SAT JUL 9 2016

MDZ015-019-020-092145-
CAROLINE-TALBOT-QUEEN ANNE'S-
448 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S AND SOUTHERN CAROLINE COUNTIES...

AT 447 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TALBOT TO NEAR TILGHMAN ISLAND...AND MOVING EAST AT 20
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTON...TALBOT...DENTON...TRAPPE...ST. MICHAELS...OXFORD...
QUEEN ANNE...CHOPTANK...COPPERVILLE...HARMONY...TANYARD...SKIPTON...
WINDYHILL...TILGHMAN ISLAND...GRIFFIN...MATTHEWS...CORDOVA...
HAMBLETON AND HILLSBORO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3876 7633 3890 7629 3879 7620 3879 7619
      3890 7620 3891 7625 3892 7621 3892 7627
      3893 7626 3893 7577 3857 7602 3868 7621
      3876 7622 3871 7628 3878 7629 3877 7631
      3867 7634 3873 7633 3876 7638
TIME...MOT...LOC 2047Z 270DEG 17KT 3883 7627 3872 7639

MEOLA
Special weather statement, Jul 9, 5:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT SAT JUL 9 2016

DEZ001-MDZ008-NJZ016-017-PAZ102-092200-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-EASTERN CHESTER-
531 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...EAST
CENTRAL CECIL...WESTERN GLOUCESTER...WESTERN SALEM AND SOUTHERN
CHESTER COUNTIES...

AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GREENVILLE TO BRANTWOOD TO HOLLYWOOD BEACH...AND
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...PENNSVILLE...CARNEYS
POINT...
ELSMERE...NEW CASTLE...PENNS GROVE...SALEM...DELAWARE
CITY...NEWPORT...
CAYOTS...HANCOCKS BRIDGE...BEAR...WILMINGTON MANOR...BOHEMIAS
MILLS...
HOCKESSIN...HOPE CREEK AND PORT PENN.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3960 7587 3981 7570 3976 7540 3944 7546
      3944 7548 3946 7554 3957 7551 3961 7557
      3971 7550 3972 7551 3962 7561 3951 7556
      3946 7559 3942 7555 3942 7572 3951 7599
      3953 7599
TIME...MOT...LOC 2130Z 277DEG 17KT 3977 7564 3956 7578 3952 7590

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:12 PM EDTFlash Flood WarningPHIAtlantic, Burlington4 hr
Jul 9, 3:55 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem50 min
Jul 9, 4:08 PM EDTSpecial Marine WarningPHI67 min
Jul 9, 4:15 PM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Jul 9, 4:47 PM EDTSpecial Weather StatementPHISalem43 min
Jul 9, 6:11 PM EDTSpecial Weather StatementPHISalem34 min
Jul 9, 6:31 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Salem44 min
Jul 9, 6:33 PM EDTSpecial Marine WarningPHI57 min
Jul 9, 6:43 PM EDTAreal Flood AdvisoryPHICumberland, Salem4 hr
Jul 9, 7:07 PM EDTSpecial Marine WarningPHI53 min
Jul 9, 7:07 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland33 min
Jul 9, 7:33 PM EDTSpecial Weather StatementPHIWarren57 min
Jul 9, 12:35 PM EDTSpecial Weather StatementPHIBerks25 min
Jul 9, 12:59 PM EDTSpecial Weather StatementPHIBerks31 min
Jul 9, 1:27 PM EDTSpecial Weather StatementPHIBerks48 min
Jul 9, 2:40 PM EDTSpecial Weather StatementPHIChester50 min
Jul 9, 3:17 PM EDTSevere Thunderstorm WarningPHIChester, Delaware43 min
Jul 9, 4:48 PM EDTSpecial Weather StatementPHICaroline, Talbot57 min
Jul 9, 5:00 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot30 min
Jul 9, 2:38 PM EDTSpecial Weather StatementPHISussex22 min
Jul 9, 3:13 PM EDTSpecial Weather StatementPHISussex62 min
Jul 9, 4:11 PM EDTSpecial Weather StatementPHINew Castle34 min

Nearby

Special Weather Statements in Delaware, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.